MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793013
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/13/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the guide wire that came with the catheter was defective (it was observed to be crooked) making it difficult to use.The catheter was not repaired and there was no leak.There was no luer adapter issue and the insertion site was not treated prior to product placement.It was impossible to use and they replaced it with another catheter.There was no bleeding and blood transfusion was not required.There was no increase in surgical time and the event did not prolong hospitalization.The patient died.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when opening the package the guide wire that came with the catheter kit was crooked as there was a deformity on the tip on initial inspection.This made it difficult to use as it could not progress through the puncture needle so it was not possible to implant the catheter.There was no cleaning agent used on the device.There was no luer adapter issue and the insertion site was not treated prior to product placement.The use of the product followed the manufacturer's instructions.There was no excessive force used to remove the product.There were no tools used when trying to remove the guide wire and it was not necessary to remove the guide wire and catheter from the patient simultaneously.The guide wire was intact when removed.It was necessary to open a new kit to resolve the issue and the procedure was completed.There was no bleeding and blood transfusion was not required.There was no intervention/treatment requested as a result of the event.There was no increase in surgical time and the event did not prolong hospitalization.There were no complications and the patient did not have any symptoms as a result of the crooked guide wire.There was no impact on the patient, no health problems and no permanent injury.Three days after the issue occurred it was reported that the patient died due to decompensated ic, which was not related to the reported guide wire issue.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the end of the guidewire was crooked.It was reported that there was a guide wire issue.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when opening the package, the guide wire that came with the catheter or kit was crooked (there was a deformity in the tip near j) on initial inspection, making it difficult to use, could not progress on the puncture needle and impossible to implant the catheter.The catheter was not repaired and there was no leak.There was no cleaning agent used on the device.There was no luer adapter issue and the insertion site was not treated prior to product placement.The use of the product followed the manufacturer's instructions.There was no excessive force used to pull/take out the product.Flushing was not done prior to use and there were no other products utilized with the device.There were no tools used when trying to remove the guide wire and it was not necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect.When the guide wire was removed, it was intact (by non-progression).It was necessary to open a new kit to resolve the issue and the procedure was completed.There was no bleeding and blood transfusion was not required.There was no intervention/treatment requested as a result of the event.There was no increase in surgical time and the event did not prolong hospitalization.There were no complications and the patient did not have any symptoms as a result of the crooked guide wire.There was no impact on the patient, no health problems, and no permanent injury.Three days after the issue occurred, it was reported that the patient died due to decompensated ic and was not caused by the crooked guide wire or by the use of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, when opening the package, the guide wire that came with the catheter or kit was crooked (there was a deformity in the tip near j) on initial inspection, making it difficult to use, could not progress on the puncture needle and impossible to implant the catheter.The catheter was not repaired and there was no leak.There was no cleaning agent used on the device.There was no luer adapter issue and the insertion site was not treated prior to product placement.The use of the product followed the manufacturer's instructions.There was no excessive force used to pull/take out the product.Flushing was not done prior to use and there were no other products utilized with the device.There were no tools used when trying to remove the guide wire and it was not necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect.When the guide wire was removed, it was intact (by non-progression).It was necessary to open a new kit to resolve the issue and the procedure was completed.There was no bleeding and blood transfusion was not required.There was no intervention/treatment requested as a result of the event.There was no increase in surgical time and the event did not prolong hospitalization.There were no complications and the patient did not have any symptoms as a result of the crooked guide wire.There was no impact on the patient, no health problems, and no permanent injury.Three days after the issue occurred, it was reported that the patient died due to decompensated heart failure and was not caused by the crooked guide wire or by the use of the device.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key13660925
Report Number3009211636-2022-00058
Device Sequence Number5046342
Product Code FOZ
UDI-Device Identifier10884521004832
UDI-Public10884521004832
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model Number8813793013
Device Catalogue Number8813793013
Device Lot Number2104200087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer03/09/2022
10/03/2022
11/07/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/29/2022
10/18/2022
11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite